Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 157, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 9, 2004, 5:20 PM EDT for Clermont County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 9, 2004, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 092120 SVRILN OHC025-092145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 519 PM EDT FRI JUL 9 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN OHIO * UNTIL 545 PM EDT * AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR BATAVIA..AND MOVING EAST NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG... OWENSVILLE... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3919 8428 3901 8427 3902 8400 3924 8396 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:00 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 9, 4:00 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT FRI JUL 9 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... WARM FRONT STALLED OVER REGION TODAY. CONVECTION SHOULD FIRE ALONG IT OVER THE NEXT SEVERAL DAYS. MAJORITY OF STORMS SHOULD BE SUB-SEVERE AS OVERALL RIDGING IS IN PLACE WITH JUST SOME WEAK S/WS TRYING TO BREAK THROUGH THE RIDGE. VORTS FROM THESE S/WS WILL LAY OUT OVER SFC BOUNDARY AND AID IN CONVECTION FOR NEXT FEW DAYS. ACTIVITY SHOULD DIE DOWN SLOWLY AT NIGHT BUT NOT COMPLETELY. CONTINUED THE THINKING THAT MORE ACTIVITY TOMORROW WILL COOL MAX TEMPS...OTHERWISE NO SIGNIFICANT CHANGES TO TEMPERATURE FORECASTS. LOWS IN THE UPPER 60S TO AROUND 70 FOR MOST PLACES WITH CLOUD COVER. HIGH TEMPS WILL BE VERY DEPENDENT ON PRESENCE OF PRECIP BUT SHOULD REACH INTO THE MID 80S OR HIGHER FOR NEXT FEW DAYS IF WIDESPREAD RAIN HOLDS OFF. && .LONG TERM (MONDAY THROUGH FRIDAY)... GFS CONTINUES TO SHOW SHORT WAVES RIDING THE EASTERN FLANK OF AN UPPER RIDGE THAT WILL PROVIDE SUPPORT FOR THUNDERSTORMS... WHILE AN OSCILLATING FRONT WILL GIVE SURFACE CONVERGENCE. THUS...WILL CONTINUE CHANCE POPS THROUGH MUCH OF THE EXTENDED PERIOD. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE AVERAGE THROUGH MOST OF THE EXTENDED FORECAST...WITH A SLIGHT COOLING TREND EXPECTED LATE NEXT WEEK. && .AVIATION (18Z-18Z)... COMPLICATED FORECAST. WARM FRONT STRETCHES FROM NRN IL INTO SW OHIO BETWEEN KDAY AND KCVG. CONVECTION IS INITIATING IN THE JUST SOUTH OF BOUNDARY IN WARM SECTOR WHERE INSTABILITY IS >3000 J/KG. INITIATION APPEARS TO BE ASSOCIATED WITH WEAK JET STREAK. FOR DAY/CMH/ILN HAVE ADDED CB INTO AFTERNOON TO RELAY CONVECTIVE THREAT WITHOUT ADDING IT INTO TAFS. FOR CVG/LUK ADDED A 3 HR TEMP GROUP...CONVECTION IS TOO CLOSE AND DRIFTING TOWARDS CVG/LUK. WILL MONITOR CONVECTION FOR POSSIBLE UPDATES. FOR THE OVERNIGHT WENT DRY TO BEGIN WITH THEN ADDED CB TO FORECAST OF ALL TAFS GIVE OR TAKE SEVERAL HOURS AROUND 12Z AS ETA HINTING AT ADDITIONAL CONVECTION. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. && FRANKS
Hazardous weather outlook, Jul 9, 4:54 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EDT FRI JUL 9 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100852- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 453 AM EDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.